Louisiana, 2003

Damaging Wind in Louisiana, June 3, 2003

June 3, 2003 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 2:14 PM CST, 6 minutes earlier.

Area forecast discussion, Jun 3, 2:14 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE JUN 3 2003

FORECAST CHALLENGES...FOR THE LONG TERM IT WILL BE TO DETERMINE THE
CHANCES OF CONVECTION THROUGH THE WEEKEND INTO MONDAY AS WELL AS
TEMPS IN A UNSEASONABLE PATTERN.

CURRENTLY...AN UNSEASONABLE UPPER PATTERN PERSISTS ACROSS THE
REGION. SATELLITE IMAGERY SHOWED THAT MOST OF THE ENERGY ASSOCIATED
WITH THE UPPER TROUGH OVER THE REGION WAS WELL EAST OF THE FORECAST
AREA. ON THE SURFACE SCATTERED SHOWERS AND THUNDERSTORMS ARE
OCCURRING OVER THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY ALONG
THE FRONTAL BOUNDARY. CLEARING HAS BEGUN IN THE DELTA.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
THE GFS MODEL INITIALIZED THE CONVECTION A LITTLE BETTER THEN THE ETA
MODEL. THIS EVENING THE COLD FRONT WILL MOVE JUST SOUTHEAST OF THE
FORECAST AREA AS HIGH PRESSURE DEVELOPS FROM THE NORTHWEST. WILL PUT
BEST LOW SCATTERED POPS IN THE SOUTHEAST FOR TONIGHT...AND ISOLATED
POPS...EXCEPT FOR THE NORTHWEST...MAINLY BEFORE MIDNIGHT. THE FRONT
HANGS UP JUST SOUTH OF THE AREA ON WEDNESDAY. MODELS DISAGREE ON HOW
FAR SOUTH TO PUT IT AND ON QUICKNESS OF MOISTURE RETURN. WITH LITTLE
UPPER SUPPORT TO COMPLETELY CLEAR IT FROM THE REGION...TRENDING MORE
TOWARD ETA WITH THE UPPER SHORTWAVE PUSHING THE BOUNDARY NORTH AND
BRINGING RAIN CHANCES IN FOR LATE WEDNESDAY AND THURSDAY.

LONG TERM DISCUSSION...FRIDAY THROUGH TUESDAY
UNSEASONABLE PATTERN WILL CONTINUE THROUGH THE LONG TERM PERIOD WITH
A BROAD TROUGH OVER MOST OF THE PERIOD...UNTIL TUESDAY AS FLAT UPPER
RIDGING DEVELOPS FROM THE SOUTHERN PLAINS. ON FRIDAY A COLD FRONT
WILL BE APPROACHING THE REGION WITH GOOD MEAN MOISTURE AND
INSTABILITY FOR THUNDERSTORMS TO DEVELOP. THE FRONT WILL NOT MAKE IT
INTO THE FORECAST AREA AS IT PUSHES BACK TO THE NORTH IN SOUTHERLY FLOW ON
SATURDAY. GFS PAINTS SEVERAL THUNDERSTORM COMPLEXES COMING THROUGH
THE REGION OVER THE WEEKEND. ANOTHER FRONT WILL BE PUSHING INTO THE REGION
LATE SUNDAY INTO MONDAY. THE CONVECTION WILL FINALLY DRY OUT ON
MONDAY EVENING. DRY WEATHER WILL BE ON TAP FOR TUESDAY. THE EUROPEAN
MODELS AND ENSEMBLE MEANS HAD THE SIMILAR UPPER AND SURFACE PATTERN
FEATURES TO THE GFS. THE NOGAPS MODEL PUSHED THE FIRST FRONT THROUGH
THE REGION...BUT WAS MORE ISOLATED WITH THE ASSOCIATED CONVECTION.
THE CANADIAN MODEL WAS ALSO GENERALLY SIMILAR...EXCEPT IT MOVED THE
SECOND FRONT INTO THE EARLIER ON SUNDAY. SO WITH THIS IN MIND WILL KEEP
CONVECTION IN FRIDAY UNTIL MONDAY EVENING AND PUT IN PARTLY CLOUDY
ON TUESDAY. WILL CLOSE TO MEX TEMPS.

PRELIMINARY NUMBERS:
JAN EC 062/083 067/083 071 17223
    TEENB 086/070 084/070 084/072 087/069 089 33554344320
MEI EC 061/083 066/084 071 17303
    TEENB 087/070 085/070 083/072 088/069 089 33554344320=

.JAN
AR...NONE.
LA...NONE.
MS...NONE.

17/24
Hazardous weather outlook, Jun 3, 2:16 PM CST, 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042016-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT TUE JUN 03 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI THIS
EVENING. A COLD FRONT OVER CENTRAL MISSISSIPPI WILL STALL OVER
NIGHT ALONG THE LOUISIANA...MISSISSIPPI STATE LINE SOUTH OF
NATCHEZ. EXPECT THE CONVECTIVE ACTIVITY TO CONTINUE INTO THE LATE
EVENING NEAR THE FRONTAL BOUNDARY. LOCALLY HEAVY RAINS WILL CAUSE
PONDING ON AREA ROADS. THE FRONT WILL BEGIN TO RETROGRADE TO THE
NORTH WEDNESDAY ALLOWING FOR THE REDEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS MAINLY OVER EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
THE PRIMARY RISKS WITH THE STORMS WILL BE WIND GUST TO 40 MILES
AN HOUR...FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL.

...FLOODING...
MOISTURE LEVELS TONIGHT ARE EXPECTED TO REMAIN PARTICULARLY HIGH
ACROSS SOUTHEAST MISSISSIPPI. STORMS FORMING IN THIS AREA WILL
HAVE AN ENHANCED POTENTIAL FOR PRODUCING HEAVY DOWNPOURS...AND
RAINFALL AMOUNTS WITH SOME STORMS COULD EXCEED ONE INCH. PONDING
OF WATER UPON ROADWAYS AND OTHER LOW LYING AREAS IS POSSIBLE IN
SOUTHEAST MISSISSIPPI THROUGH LATE THIS EVENING AS THE
THUNDERSTORM ACTIVITY CONTINUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...
ANOTHER WEAK COLD FRONT SHOULD APPROACH THE LOWER MISSISSIPPI
VALLEY LATE FRIDAY AND INTO SATURDAY. THE ATMOSPHERE ACROSS THE
AREA SHOULD BE MOIST AND UNSTABLE BY THIS TIME...BUT WIND FIELDS
ARE EXPECTED TO BE RELATIVELY WEAK...AS WELL AS THE UPPER LEVEL
DISTURBANCE ACCOMPANYING THE FRONT. THEREFORE...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED FRIDAY AFTERNOON AND INTO SATURDAY
ALTHOUGH ISOLATED STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI DURING THIS TIME FRAME COULD
BE LOCALLY STRONG.

A STRONGER SYSTEM LOOKS TO AFFECT THE AREA LATER IN THE WEEKEND
WITH A MORE SUBSTANTIAL COLD FRONT NOW EXPECTED TO MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY MONDAY. AT THIS TIME THERE IS A MUCH
GREATER POSSIBILITY THAT THE COMBINATION OF UPPER LEVEL
DYNAMICS...MOISTURE...AND WIND SHEAR ASSOCIATED WITH THIS SYSTEM
COULD BRING SEVERE WEATHER TO PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 3, 10:05 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 NE STONEWALL            MS   WIND DAMAGE
06/02/03   CLARKE                         LARGE LIMBS DOWN.
                                          REPORTED BY PUBLIC.
Local storm report, Jun 3, 10:24 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    MACON                     MS   WIND DAMAGE
06/02/03   NOXUBEE                        POWERLINES DOWN. REPORTED
                                          BY NOXUBEE COUNTY EMA.

1000 PM    1 S MACON                 MS   WIND DAMAGE
06/02/03   NOXUBEE                        POWERLINES DOWN. REPORTED
                                          BY NOXUBEE COUNTY EMA.
Local storm report, Jun 3, 10:35 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    3 N MONTICELLO            MS   WIND DAMAGE
06/02/03   LAWRENCE                       NUMEROUS TREES AND
                                          POWERLINES DOWN. REPORTED
                                          BY LAWRENCE COUNTY EMA.
Local storm report, Jun 3, 10:50 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    GRENADA                   MS   WIND DAMAGE
06/02/03   GRENADA                        A FEW TREES AND
                                          POWERLINES DOWN. REPORTED
                                          BY GRENADA COUNTY EMA.
Local storm report, Jun 3, 11:03 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    3 E FRENCH CAMP           MS   WIND DAMAGE
06/02/03   CHOCTAW                        A FEW TREES DOWN.
                                          REPORTED BY PUBLIC.
Local storm report, Jun 3, 1:43 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    WESSON                    MS   WIND DAMAGE
06/02/03   LINCOLN                        A FEW TREES DOWN ACROSS
                                          ROADWAYS IN WESSON
                                          REPORTED BY EMA

0930 PM    PELLEZ                    MS   WIND DAMAGE
06/02/03   WEBSTER                        POWER LINES DOWN IN
                                          PELLEZ REPORTED BY
                                          PUBLIC.

0830 PM    PHEBA                     MS   WIND DAMAGE
06/02/03   CLAY                           TREES DOWN IN PHEBA
                                          REPORTED BY POLICE
                                          DEPARTMENT.

0830 PM    PHEBA                     MS   WIND DAMAGE
06/02/03   CLAY                           ROFFING DAMAGE TO FOUR
                                          HOMES REPORTED BY POLICE
                                          DEPARTMENT.

0830 PM    BAY SPRINGS               MS   WIND DAMAGE
06/02/03   JASPER                         TREES AND POWER LINES
                                          DOWN ALONG COUNTY ROAD 23
                                          6 MILES EAST OF BAY
                                          SPRINGS REPORTED BY
                                          POLICE DEPARTMENT.

0800 PM    MOUNT OLIVE               MS   WIND DAMAGE
06/02/03   COVINGTON                      TREES DOWN...DAMAGE TO
                                          FENCE REPORTED BY MOUNT
                                          OLIVE POLICE DEPARTMENT.

0720 PM    THOMASTOWN                MS   WIND DAMAGE
06/02/03   LEAKE                          ROOF DAMAGE TO POST
                                          OFFICE IN THOMASTOWN
                                          REPORTED BY EMA

0720 PM    THOMASTOWN                MS   WIND DAMAGE
06/02/03   LEAKE                          WIND DAMAGE TO ROOF OF
                                          CHURCH IN THOMASTOWN
                                          REPORTED BY EMA.

0835 PM                              MS   WIND DAMAGE
06/02/03   LEAKE                          NUMEROUS TREES DOWN
                                          COUNTY WIDE REPORTED BY
                                          EMA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Concordia

When
June 3, 2:20 PM CST
Where
Concordia County, Wildsville
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.617, -91.800

Several large limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360317.